NURS-FPX4020 Root-Cause Analysis and Safety Improvement Plan

Root-Cause Analysis and Safety Improvement Plan

The issue that the root-cause analysis will be exploring is in nursing. Medication errors are among the most common health threatening issues that affect patient safety hence resulting in advanced mortality rates, prolonged hospital stay, and increased treatment costs. The causes of the medication errors include lack of pharmacological knowledge, failure to utilize the chain of command, and failure to conduct close monitoring on the patients, among others (Jember et al., 2018). An incident of medication error includes a case that involved a nurse working in the intensive care unit (ICU) who failed to consult a physician concerning the patient’s increasing heart rate resulting in death from cardiac arrest. The paper will employ the root cause analysis approach to evaluate the factors that impact medication errors and how these errors could be minimized to improve patient safety. The root-cause analysis helps the organization to identify the risk factors that threaten patient safety and implement a good strategy to address the problem. Sentinel Incident The analysis case involves a medication administration error that happened after a nurse gave a patient the wrong dose of medicine during intravenous administration. The incident occurred after a 26-year woman presented in the emergency department complaining of general body aches and serious fever. The patient reported that the pain developed two weeks and has been controlling it using over the counter . Her condition deteriorated after she started experiencing shortness of breath and coughs, thus motivating her to seek professional help. A scan and various tests were conducted after which the woman was admitted to the ICU by the emergency department physician to start an antibiotic and oxygen therapy after being diagnosed with Streptococcus . The medication error occurred after the physician put
the patient in oxygen therapy, yet at the time of examination, the patient did not show any significant respiratory symptoms. After hours of the therapy, the physician noted that the woman’s blood chemistry was abnormal and ordered the nurse to add 30mEq of potassium in each bag of the patient’s intravenous fluid, infused at 80ml per hour. Days later the physician noted that the potassium level of the patient was low and ordered the nurse to administer 80 mEq of potassium by mouth causing the patient to vomit. The

Stuck With A Lot Of Homework Assignments And Feeling Stressed ? Take Professional Academic Assistance & Get 100% Plagiarism Free Papers

Get Help By Expert

For students who are struggling with essay writing, we can be a lifesaver. We offer essay writing help for students of all levels, from elementary school to college. Our team of experienced assignment writers can help you with any type of essay, from persuasive essays to comparative essays. So if you're struggling with essay writing, don't hesitate to contact us for assistance.

Answer

Looking For Plagiarism Free Answers For Your College/ University Assignments.

Do you have an upcoming essay or assignment due?

All of our assignments are originally produced, unique, and free of plagiarism.

If yes Get Your Custom Answer Now